MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a z9002 14.0 diopter intraocular lens (iol) was explanted.The lens was replaced with the same model lens, a larger, 16.5 diopter lens.There was no incision enlargement no sutures and no patient injury.No further information was provided.
 
Additional Manufacturer Narrative
Upon further review, it was observed that the information in pma/510(k) of the initial report was incorrect.The pma/510(k) # in the initial report states p980040, but the correct pma/510(k) number for the device in this event is p880081.Pma/510(k) # p880081.Additional information confirming that the lens was removed for refractive purposes because patient outcome was not as expected.There was no complications and no product issues.Device available for evaluation ¿ yes, returned to manufacturer on 07/31/2017.Device returned to manufacturer ¿ yes.Device evaluation : the device was returned to the manufacturer.The lens was received cut in two pieces.What appear to be blood, viscoelastic residues and slightly scratches were observed.The haptics looks positioned.The condition of the lens is typically of a removed or an explanted lens.No major defects were observed in the lens.The complaint was not verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no other complaints have been received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6730162
Report Number2648035-2017-01306
Device Sequence Number10953114
Product Code HQL
UDI-Device Identifier05050474530577
UDI-Public(01)05050474530577(17)210309
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/09/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2017
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer08/03/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;